Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2013, Article ID 138430, 8 pages
http://dx.doi.org/10.1155/2013/138430
Research Article

Bifurcations in Van der Pol-Like Systems

1Department of Mathematics, Gebze Institute of Technology, Kocaeli, 41400 Gebze, Turkey
2Department of Information Systems and Technologies, Yeditepe University, Atasehir, 34755 Istanbul, Turkey
3Department of Computer Education and Instructional Technology, Yeditepe University, Atasehir, 34755 Istanbul, Turkey
4Department of Physics, Yeditepe University, Atasehir, 34755 Istanbul, Turkey
5Department of Physics, Bogazici University, Bebek, 34342 Istanbul, Turkey

Received 2 October 2013; Accepted 25 November 2013

Academic Editor: Panos Liatsis

Copyright © 2013 Orhan Ozgur Aybar et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Generalizations of the Van der Pol system with polynomial interactions involving additional parameters are studied in order to understand qualitative properties such as stability and additional bifurcations in these generalized Van der Pol systems. The generalizations include the one known as the Duffing-Van der Pol system which has properties similar to those of the Maxwell-Bloch system.